• Wolfsuky's Avatar

    Wolfsuky started following

  • Wolfsuky's Avatar

    Wolfsuky asked a questionBreast Cancer

    When will I feel human again?

    6 answers
    • SandiD's Avatar
      SandiD

      Be sure to tell your oncologist about your side effects from the aromatase inhibitor. I had to switch to a different one due to pain. I still have some, but not as severe.

      You HAVE been through the wringer! It is a lot to adjust to physically & emotionally. I started feeling better very gradually. Treatment took time and so will healing from treatment. In a few months you will feel much stronger. Try to stay free from stress, eat healthy and exercise every day. Just walking a bit every day is helpful, even if you have to make yourself go. It is amazing how our bodies can heal from all of this. Good luck! You might check out www.breastcancer.org if you haven't already. I find that site very informative.

      about 5 years ago
    • javert2's Avatar
      javert2

      Wolfsuky, I felt at my absolute lowest right when I finished treatment. I couldn't understand it because I thought I should feel elated but I was so depressed and weepy. It was as if the magnitude of what I'd just been through began to hit me. Slowly, my emotions have improved. Physically, I'm still dealing with side effects and I know I'll never be the same. Many days I feel like an old woman and long for the energy I used to have. But I am alive and I have faith that it will get better - not the same, but better than this. Hang in there and you're going to get your life back! Prayers to you, friend.

      about 5 years ago
    • shadeau48's Avatar
      shadeau48

      You'll be fine, just realize that you've been through a horrific experience and you won't bounce right back. Give yourself permission to heal slowly. Depression is very common after treatment, because now you feel like you're on your own. Ask your oncologist about an antidepressant to help you through the next few months. Be good to yourself, focus on what you have to do and what you want to do, not what you should do. My last chemo was 12/1/11, and my last herceptin was mid-July. I'm on daily generic arimidex for the next five years, and hot flashes are once again an unwelcome part of my life. I still have significant edema in one leg, my toe nails are still in the process of falling off, and my hair is just finally getting long enough that I feel comfortable without the wig. However, I'm alive!!! That's the take-away from this ... you're alive!

      about 5 years ago
  • Wolfsuky's Avatar

    Wolfsuky started following

    User: Heatherbelle

  • Wolfsuky's Avatar

    Wolfsuky shared an experience

    Loss (Libido--totatlly wiped out)

  • Wolfsuky's Avatar

    Wolfsuky shared an experience

    Radiation (Internal radiation (Brachytherapy)): The Savi device was not comfortable, but the trade off was that I could still go to work between the daily treatments, the treatments were completed in 5 days. Whew! a no brainer compared to the alternative.

  • Wolfsuky's Avatar

    Wolfsuky shared an experience

    Drug or Chemo Therapy (Chemotherapy): Althought the doctor informed me well about the side effects, I was not prepared for the toll it took on my thinking. Chemo brain was terrifying to me. I became extremely anxious and depressed and needed the strong support of my loving husband, family and friends